Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 03:43:11 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621213
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 169
Total: 172

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question about restarting meds  (Read 1567 times)

0 Members and 1 Guest are viewing this topic.

Offline chrism1973

  • Member
  • Posts: 38
Question about restarting meds
« on: July 02, 2006, 03:53:43 PM »
Hi everyone,
                I have restarted meds.My question is why would the dr restart me on the same combo i was on before i stopped.It was a structured treatment break that unfortunately only lasted 6 weeks.  :( my #'s crashed by %50 in 6 weeks.EEP. that wasn't a good thing to happen.Is there any chance of resistance since i stopped the meds 6 weeks ago?
Chrism
Love yourself,love life and live.

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Question about restarting meds
« Reply #1 on: July 03, 2006, 04:08:44 PM »
Which combo?
"The object is to be a well patient, not a good patient"

Offline chrism1973

  • Member
  • Posts: 38
Re: Question about restarting meds
« Reply #2 on: July 04, 2006, 08:26:56 AM »
reyataz,norvir,truvada
chrism
Love yourself,love life and live.

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Question about restarting meds
« Reply #3 on: July 04, 2006, 08:38:47 AM »
The chance of resistance here is very, very low and would only apply to the Viread in the Truvada really, where there is a theoretical chance that the long time this drug takes to clear your system has allowed a resistant strain to develop, perhaps therefore compromising the effectiveness of several nukes.  But if you stopped with an undetectable viral load I wouldn't fret about this too much, since the few days it takes Viread to clear out is about equal to the time it would have taken for your viral load to jump to a decent replicating level.  On the PIs, these wash out pretty fast so the chance of developing a resistance is, I expect, effectively zero.

Hope your nos. improve soon.

- matt
"The object is to be a well patient, not a good patient"

Offline Lisa

  • Member
  • Posts: 1,240
  • Formerly known as sweetieweasel/Joined Nov. 2004
    • http://www.myspace.com/lisanowak58
Re: Question about restarting meds
« Reply #4 on: July 04, 2006, 11:21:00 AM »
Don't feel bad Chris. I had it in my head that if you went off of a combo, that you had to start from scratch when resuming meds. I don't know why I was driven by this idea, but when I went off my meds back in November(what a colossal mess that was), Rachel insisted I start back on my meds immediately.
It was kinda like a eureka moment when I shared my thoughts about the subject, and thankfully she schooled me with gentility.
I've been on Trizivir, and Viramune with really good sucess for nearly five years now (except for the month long mistake).
The one thing I know can't ever take again is Zerit. Not because of resistance, but because of the devastating side effect of going completely numb from the hips down.
Man o' man, nerve endings hurt really badly when in the process of recovering.
Hope your numbers bounce back quicky. :)
No Fear  No Shame  No Stigma
Happiness is not getting what you want, but wanting what you have.

Offline Cliff

  • Member
  • Posts: 2,645
Re: Question about restarting meds
« Reply #5 on: July 04, 2006, 11:31:00 AM »
Chris,

I was on the same combo and when I off my meds, my doctor said that there shouldn't be any problems with resistance and so I can start back on the same combo when the time was right.  Like Matt said, Viread is probably the only issue and because of that my doctor had me stop Truvada before stopping Reyataz (by a day or two).  But even that was probably not necessary.

Good luck,

Cliff

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.